Variable selection for joint mean and dispersion models of the inverse Gaussian distribution
Liucang Wu () and
Huiqiong Li
Metrika: International Journal for Theoretical and Applied Statistics, 2012, vol. 75, issue 6, 795-808
Abstract:
The choice of distribution is often made on the basis of how well the data appear to be fitted by the distribution. The inverse Gaussian distribution is one of the basic models for describing positively skewed data which arise in a variety of applications. In this paper, the problem of interest is simultaneously parameter estimation and variable selection for joint mean and dispersion models of the inverse Gaussian distribution. We propose a unified procedure which can simultaneously select significant variables in mean and dispersion model. With appropriate selection of the tuning parameters, we establish the consistency of this procedure and the oracle property of the regularized estimators. Simulation studies and a real example are used to illustrate the proposed methodologies. Copyright Springer-Verlag 2012
Keywords: Joint mean and dispersion models of the inverse Gaussian distribution; LASSO; Penalized maximum likelihood; SCAD; Variable selection (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-011-0352-x (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:75:y:2012:i:6:p:795-808
Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2
DOI: 10.1007/s00184-011-0352-x
Access Statistics for this article
Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze
More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().